Like a Stone

Wow. I can honestly say I have had such a strange week. Let’s just say I experienced a few days of anger, irritability, restlessness, violence, random crying and outbursts, along with hyperactivity, non-stop laughing/giggling, hypersensitivity, and just extreme immaturity. I went through a manic episode that really made me stick out to close family and friends. I say “stick out” because they saw a very ugly side of me which was filled with so much emotion and frustration. I know that being bipolar is no excuse for my actions. Anyone who has experienced this may know that feeling of guilt, confusion, sadness and regret that follows these bizarre behaviours. I thought I was doing so much better at controlling my emotions, but I’ve been lying to myself I guess.

So, I saw my psychiatrists earlier this morning and after talking with her she came to a very controversial conclusion for me. Conclusion= Let’s try new medication for Callie! My doctor is extremely helpful and has never put me on medication that has caused serious side effects/negative effects or what not. We’ve tried a few different medications for my mood this past year. Valproic Acid and Lamictal (Lamotrigine). The valproic acid wasn’t working and doing the job. The lamictal is what I’ve been taking for the past couple months, along with other meds. But, the medication just doesn’t seem to be getting the job done, ya know? My doctor suggested I try Lithium for my bipolar disorder. While I’m not totally against this, I’m not quite sure if I’m comfortable with trying new medication, especially lithium. If you or anyone you personally know has/had experience with this drug, then I’d realllly appreciate some feedback on how it effected them.

I’ve always been pretty open-minded when it comes to finding the right medication. I never imagined I’d be told I could benefit from lithium though.. Why does “Lithium” have such a scary tone to it? Is it just me?

Lithium. How am I suppose to have faith in this medication when I hear so much negativity about it? I feel lots of anxiety and pressure over the situation. My brother, who doesn’t fully understand my mental health issues and diagnosis, said, “Don’t start taking that. That’s what they give to people who they give up on..”. I’m not mad that he made this comment, but it definitely stirred up lots of questions and confusion. All I want is to continue proper treatment so I can live a stable life despite my disorder. Everyone has different effects and reactions to medications, some good, some bad. I’ve read some people greatly benefit from lithium. Hopefully, I can benefit from it as well. Guess I’ll never know if I don’t try. If you have any advice/comments/questions that may help me, I would greatly appreciate it!! ๐Ÿ™‚

Advertisements

5 thoughts on “Like a Stone

  1. bipolarlyght

    Hi. I’ve been on varying levels of lithium for over 15 years. I’ve tried nearly everything prescribed for bipolar disorder and lithium is the only thing that doesn’t result in horrific side effects, although I have to take a brand name (Lithobid) time release or will be nauseous all day. I don’t feel like I’m medicated on this drug, just feel more like my old self. It’s not perfect of course and I’m not cured. It’s also very important to have your blood serum levels monitored every 3 – 6 months because it can change for a multitude of reasons. I’d give it a shot. It’s not scary. Has pretty much saved my life. Good luck, and know that most people in your life are never going to understand mental illness. Our society isn’t ready for that.

    Like

  2. cherished79

    I was on lithium for almost 10 years, and frankly it saved my life when a new pdoc stepped in saving me from the idiot I had before him. But over the years, I wondered if it was doing anything at all, and was I just taking it for nothing. Anyways, long story short, got a new pdoc after 10 years, he felt I wasn’t bipolar, rather (major depression) and took me off lithium for good and I never noticed a difference.

    Like

  3. my20somethingsadventures

    Yes, it takes a lot of patience. lol. But once you find that right medication things start to get a lot better. I still have ups and downs, but I’m in a much better place than I used to be. And sometimes I think oh my gosh, maybe these meds aren’t working, but then I have to really step back and realize how much better I am. And my family really didn’t understand it at first either. Over time they have become much less ignorant lol. My dad still has a hard time with it sometimes, but he’s not a very sensitive person so I guess that’s to be expected. Hang in there! It will get better!

    Liked by 1 person

  4. Callie Artime Post author

    Thank you for your kind words and encouragement. I’m very new to this all, I wasn’t technically diagnosed or on any meds till the beginning of this year, so it’s been difficult but I’m trying to get myself stable. One of the hardest things is trying to get my family to understand. I never thought it would be so difficult. Hopefully with time they will understand bipolar disorder more. I tried Depakote for a bit, but I don’t think I personally gave it a fair shot. So, we’ll see. I’ll find what works for me:) Patienceee lol

    Like

  5. my20somethingsadventures

    i’m sorry your brother said that. some people just really don’t understand unfortunately. i’ve never taken lithium for my bipolar disorder. depakote works pretty well for me. i hope you find something that works well for you, whether that be lithium or something else. it took me a long time to figure out what worked for me. i know it can be discouraging sometimes. But it sounds like you have a great doctor, so i know you will find something that works!

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s